Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 24, 2011, 9:58 PM CDT for Randall County, Texas. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 24, 2011, 10:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 10:12 PM CDT | TSTM WND GST 60 | 4 N Canyon, TX | |
| Aug 24, 10:13 PM CDT | TSTM WND DMG | 1 N Canyon, TX | TWO POWER POLES WERE BROKEN ABOUT ONE HALF MILE NORTH OF CANYON ALONG FM2590 OR VFW ROAD. |
| Aug 24, 10:15 PM CDT | TSTM WND GST 60 | 5 N Canyon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3986 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
764 WUUS54 KAMA 250258 SVRAMA TXC381-250330- /O.NEW.KAMA.SV.W.0076.110825T0258Z-110825T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 958 PM CDT WED AUG 24 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1030 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE TANGLEWOOD...OR ABOUT 6 MILES NORTHEAST OF CANYON...MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CANYON... LAKE TANGLEWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3481 10185 3499 10214 3514 10183 3504 10170 TIME...MOT...LOC 0258Z 043DEG 16KT 3504 10185 $$ MBS
3 follow-up statements
177 WWUS54 KAMA 250307 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1007 PM CDT WED AUG 24 2011 TXC381-250330- /O.CON.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/ RANDALL TX- 1007 PM CDT WED AUG 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL RANDALL COUNTY... AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANYON...MOVING SOUTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN LAKE TANGLEWOOD AND CANYON. IN ADDITION DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3481 10185 3499 10214 3514 10183 3504 10170 TIME...MOT...LOC 0307Z 043DEG 16KT 3501 10188 $$ MBS
552 WWUS54 KAMA 250317 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1017 PM CDT WED AUG 24 2011 TXC381-250330- /O.CON.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/ RANDALL TX- 1017 PM CDT WED AUG 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR CENTRAL RANDALL COUNTY... AT 1012 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OF 60 MPH 4 MILES NORTH OF CANYON. THIS STORM WAS LOCATED NEAR CANYON AT 1016 PM CDT...MOVING SOUTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT CANYON. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND HEAVY RAIN. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3508 10189 3499 10173 3481 10185 3499 10214 TIME...MOT...LOC 0316Z 043DEG 16KT 3498 10191 $$ MBS
593 WWUS54 KAMA 250330 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1030 PM CDT WED AUG 24 2011 TXC381-250340- /O.EXP.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/ RANDALL TX- 1030 PM CDT WED AUG 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDALL COUNTY HAS EXPIRED... AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. STRONG GUSTY WINDS UP TO 55 MPH ARE POSSIBLE ACROSS SOUTH RANDALL COUNTY INCLUDING CANYON THROUGH 11 PM CDT. LAT...LON 3508 10189 3499 10173 3481 10185 3499 10214 TIME...MOT...LOC 0330Z 043DEG 16KT 3493 10196 $$ MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:12 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 24, 8:12 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 812 PM CDT WED AUG 24 2011 .UPDATE... UPDATED TO REMOVE MENTION OF PRECIPITATION FROM THE OK AND NORTHERN TX PANHANDLE. LATEST SURFACE OBS SHOW VERY DRY AIR AND LITTLE IN THE WAY OF SURFACE CONFLUENCE. IN ADDITION...IR SATELLITE TRENDS SHOW CLEARING NORTH OF THE FRONT. THUS...THINK ANY MORE STORMS ARE UNLIKELY IN THIS REGION. STILL KEPT MENTION OF ISOLATED STORMS SOUTH OF A DALHART TO LIPSCOMB LINE. JOHNSON && .PREV DISCUSSION... /ISSUED 619 PM CDT WED AUG 24 2011/ AVIATION... FOR THE 00Z TAFS...ISOLATED CONVECTION HAS DEVELOPED ALONG A LINE ACROSS THE CENTRAL TEXAS PANHANDLE. THIS LINE IS MOVING SOUTH AND SHOULD IMPACT KAMA AROUND 01Z. HOWEVER...THERE ARE SEVERAL BREAKS IN THE LINE...SO IT IS POSSIBLE THAT KAMA WILL NOT SEE A DIRECT IMPACT FROM TSRA. WINDS THROUGH THE TAF PERIOD SHOULD GENERALLY BE LIGHT NORTHEASTERLY OR EASTERLY. AS IS OFTEN THE CASE WITH UPSLOPE FLOW...THERE IS A CHANCE THAT LOW STRATUS COULD DEVELOP BETWEEN 06 AND 12Z ESPECIALLY AT KAMA AND KGUY. HOWEVER GIVEN THE CURRENTLY VERY DRY LOW LEVELS...THINK THIS IS A VERY MINIMAL THREAT...THUS WILL LEAVE OUT OF THE TAFS FOR NOW. JOHNSON PREV DISCUSSION... /ISSUED 258 PM CDT WED AUG 24 2011/ DISCUSSION... SURFACE LOW LOCATED THIS AFTERNOON OVER EXTREME NORTHERN OKLAHOMA NEAR THE KANSAS AND OKLAHOMA STATE LINE. PRE-FRONTAL SURFACE TROUGH STRETCHES EAST TO WEST FROM THE SURFACE LOW ACROSS THE NORTHERN TEXAS PANHANDLE WHILE THE COLD FRONT STILL LOCATED NEAR OR JUST NORTH OF KEHA AND KLBL AND THEN NORTHWEST INTO SOUTHEASTERN COLORADO. ISOLATED CONVECTION BEGINNING TO DEVELOP AHEAD OF FRONT AND ALONG THE PRE-FRONTAL SURFACE TROUGH ACROSS THE NORTHERN TEXAS PANHANDLE. WILL KEEP SLIGHT CHANCE POPS OVER ALL OF THE FORECAST AREA THIS EVENING AND FOCUS ISOLATED CONVECTION AND LESS THAN 15 PERCENT POPS ACROSS THE SOUTHERN TEXAS PANHANDLE AFTER 06Z THURSDAY. UPPER HIGH REMAINS OVER THE FOUR CORNERS REGION AND THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE END OF THE WEEK. LEFT FORECAST DRY FOR THURSDAY AND FRIDAY...HOWEVER CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION MAINLY OVER THE WESTERN AND SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON AND EVENING HOURS. THE CANADIAN AND ECMWF MODELS DRIER THAN THE NAM AND TO SOME EXTENT THE GFS FOR THURSDAY THROUGH FRIDAY...BUT CONFIDENCE LOW ON IF AND WHERE CONVECTION MAY DEVELOP. LATER SHIFTS MAY NEED TO INTRODUCE POPS BOTH DAYS IF MODELS TREND WETTER. DID INTRODUCE SLIGHT CHANCE POPS IN THE NORTHWESTERN SECTIONS OF THE FORECAST AREA FRIDAY NIGHT AS SHORTWAVE ENERGY ROTATES SOUTH AND EAST FROM THE ROCKIES AND NEXT COLD FRONT PUSHES SOUTH THROUGH COLORADO AND KANSAS. FRONTAL BOUNDARY EXPECTED TO PUSH INTO THE PANHANDLES BY LATE SUNDAY OR SUNDAY NIGHT WITH CONVECTION CHANCES INCREASING ACROSS ALL OF THE FORECAST AREA. BUMPED POPS UP INTO THE CHANCE CATEGORY MOST AREAS SUNDAY NIGHT WITH COOLER AND DRIER CONDITIONS EXPECTED EARLY NEXT WEEK AS THE FRONT SLIDES SOUTH INTO THE PERMIAN BASIN REGION. MAX TEMPERATURES EARLY NEXT WEEK MAY BE CLOSER TO SEASONABLE NORMS IN THE MID 80S TO AROUND 90. SCHNEIDER FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/16
Hazardous weather outlook, Aug 24, 8:05 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 805 PM CDT WED AUG 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 805 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS MAINLY THE SOUTH TEXAS PANHANDLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN THROUGH MIDNIGHT CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND THE FAR NORTHWEST TEXAS PANHANDLES FRIDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST PANHANDLES SUNDAY AND ACROSS ALL OF THE AREA SUNDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR WESTERN PANHANDLES MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MBS
In the hours before
Special weather statement, Aug 24, 8:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 846 PM CDT WED AUG 24 2011 TXZ015-020-250230- WHEELER TX-COLLINGSWORTH TX- 846 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR COLLINGSWORTH AND WHEELER COUNTIES. AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS OVER WHEELER COUNTY...MOVING SOUTH AT 10 MPH. STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS NEAR SHAMROCK AND WHEELER. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MBS
Special weather statement, Aug 24, 9:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT WED AUG 24 2011 TXZ014-019-250245- DONLEY TX-GRAY TX- 908 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR GRAY AND DONLEY COUNTIES. AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE MCCLELLAN...OR ABOUT 16 MILES NORTH OF CLARENDON...MOVING SOUTHWEST AT 10 MPH. STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM NEAR LAKE MCCLELLAN AND CLARENDON. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MBS
Special weather statement, Aug 24, 9:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 914 PM CDT WED AUG 24 2011 TXZ012-017-250245- POTTER TX-RANDALL TX- 914 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM NEAR BUSHLAND AND ABOUT 9 MILES EAST OF AMARILLO. ADDITIONAL STORMS WILL LIKELY DEVELOP OVER THE NEXT 30 MINUTES NEAR AMARILLO. STORMS WILL MOVE SOUTHWEST AROUND 10 MPH. WINDS AROUND 50 MPH AND CLOUD TO GROUND LIGHTNING STRIKES ARE THE MAIN HAZARDS NEAR AMARILLO...BUSHLAND...AND LAKE TANGLEWOOD. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Special weather statement, Aug 24, 9:31 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT WED AUG 24 2011 TXZ015-020-250315- WHEELER TX-COLLINGSWORTH TX- 931 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR COLLINGSWORTH AND WHEELER COUNTIES. AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES EAST OF SHAMROCK...MOVING SOUTH AT 5 MPH. STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM NEAR SHAMROCK. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MBS
Special weather statement, Aug 24, 9:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT WED AUG 24 2011 TXZ019-250330- DONLEY TX- 942 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR DONLEY COUNTY. AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF CLARENDON... MOVING SOUTHWEST AT 15 MPH. WINDS AROUND 55 MPH ARE LIKELY WITH THIS STORM NEAR CLARENDON. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MBS
Special weather statement, Aug 24, 9:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 944 PM CDT WED AUG 24 2011 TXZ012-017-250330- POTTER TX-RANDALL TX- 944 PM CDT WED AUG 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR RANDALL AND POTTER COUNTIES. AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF LAKE TANGLEWOOD...OR ABOUT 8 MILES SOUTHEAST OF AMARILLO...MOVING SOUTHWEST AT 15 MPH. GUSTY WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM NEAR AMARILLO...LAKE TANGLEWOOD...BUSHLAND...AND CANYON. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MBS
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.